Alert archive / Arizona / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 79, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Sep 27, 2014, 12:42 PM MST for Maricopa County, Arizona. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 27, 2014, 12:42 PM MST (19:42 UTC)
- Expired
- Sep 27, 2014, 1:15 PM MST
- In force
- 33 min
- Issued by
- NWS Phoenix, AZ
- Area
- Storm-based polygon
County Maricopa County, AZ
The radar
The Phoenix radar (KIWA), 113 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 27, 10:21 AM MST | Severe Thunderstorm Watch | SPC | 8 hr |
The text
As transmitted, in the capitals the NWS used until 2016.
019 WUUS55 KPSR 271942 SVRPSR AZC013-272015- /O.NEW.KPSR.SV.W.0079.140927T1942Z-140927T2015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 1242 PM MST SAT SEP 27 2014 THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA... * UNTIL 115 PM MST * AT 1237 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 13 MILES WEST OF GILLESPIE DAM...OR 21 MILES SOUTH OF TONOPAH...AND MOVING NORTHEAST AT 35 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WINTERSBURG. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM MST SATURDAY EVENING FOR SOUTHEASTERN ARIZONA. && LAT...LON 3350 11285 3331 11259 3310 11301 3321 11311 TIME...MOT...LOC 1942Z 231DEG 29KT 3322 11296 $$ 18
3 follow-up statements
775 WWUS55 KPSR 271955 SVSPSR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 1255 PM MST SAT SEP 27 2014 AZC013-272015- /O.CON.KPSR.SV.W.0079.000000T0000Z-140927T2015Z/ MARICOPA AZ- 1255 PM MST SAT SEP 27 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM MST FOR WEST CENTRAL MARICOPA COUNTY... AT 1251 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 16 MILES SOUTH OF TONOPAH...MOVING NORTHEAST AT 35 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GILLESPIE DAM...WINTERSBURG...HASSAYAMPA AND ARLINGTON PRECAUTIONARY/PREPAREDNESS ACTIONS... REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM MST SATURDAY EVENING FOR SOUTHEASTERN ARIZONA. && LAT...LON 3324 11308 3350 11285 3331 11259 3315 11292 TIME...MOT...LOC 1955Z 231DEG 29KT 3329 11289 $$ 18
861 WWUS55 KPSR 272005 SVSPSR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 105 PM MST SAT SEP 27 2014 AZC013-272015- /O.CON.KPSR.SV.W.0079.000000T0000Z-140927T2015Z/ MARICOPA AZ- 105 PM MST SAT SEP 27 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM MST FOR WEST CENTRAL MARICOPA COUNTY... AT 101 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 13 MILES SOUTH OF TONOPAH...MOVING NORTHEAST AT 35 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WINTERSBURG...HASSAYAMPA AND ARLINGTON PRECAUTIONARY/PREPAREDNESS ACTIONS... REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM MST SATURDAY EVENING FOR SOUTHEASTERN ARIZONA. && LAT...LON 3333 11300 3350 11285 3331 11259 3320 11282 TIME...MOT...LOC 2005Z 231DEG 29KT 3334 11281 $$ 18
479 WWUS55 KPSR 272015 SVSPSR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 115 PM MST SAT SEP 27 2014 AZC013-272025- /O.EXP.KPSR.SV.W.0079.000000T0000Z-140927T2015Z/ MARICOPA AZ- 115 PM MST SAT SEP 27 2014 ...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL MARICOPA COUNTY HAS EXPIRED... STRONG THUNDERSTORMS WITH 40 MPH WINDS AND HALF INCH HAIL REMAIN LIKELY OVER THE AREA. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM MST SATURDAY EVENING FOR SOUTHEASTERN ARIZONA. LAT...LON 3333 11300 3350 11285 3331 11259 3320 11282 TIME...MOT...LOC 2015Z 231DEG 29KT 3339 11273 $$ 18
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 27, 9:10 AM MST, 3 hours 32 minutes earlier.
Area forecast discussion, Sep 27, 9:10 AM MST, 3 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 910 AM MST SAT SEP 27 2014 ...SEVERE WEATHER THREAT OVER MAINLY SOUTH-CENTRAL ARIZONA FROM LATE MORNING INTO THE EVENING HOURS TODAY... .SYNOPSIS... A STRONG PACIFIC STORM IS FORECAST TO MOVE THROUGH THE REGION TODAY. THIS STORM...COMBINED WITH AMPLE MONSOON MOISTURE...IS EXPECTED TO PRODUCE WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY ACROSS A LARGE PART OF ARIZONA. SOME OF THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING LOCALLY STRONG...EVEN DAMAGING WINDS...HEAVY RAIN...AND HAIL. AFTER A COLD FRONTAL PASSAGE SATURDAY NIGHT...DRIER WEATHER WITH BELOW NORMAL TEMPERATURES ARE FORECAST TO SPREAD ACROSS THE REGION FROM SUNDAY THROUGH THE MIDDLE OF NEXT WEEK. && .DISCUSSION... AFTER AN EARLY MORNING ROUND OF SHOWERS AND THUNDERSTORMS...PHOENIX AREA HAS BEEN QUIET. STORM ACTIVITY HAS BEEN GREATER OVER LA PAZ AND YUMA COUNTIES NEAR THE ADVANCING COOL FRONT. NYL AND BLH METARS INDICATE THAT THE FRONT HAS PASSED THE LOWER COLORADO RIVER VALLEY...CHANGE IN WIND DIRECTION AND DROP IN DEW POINTS...AS OF THIS WRITING. HOWEVER...REPEAT STORMS CONTINUE OVER WESTERN PORTIONS OF LA PAZ COUNTY WHICH INDICATES DRIER AIR HAS NOT PUSHED VERY MUCH INTO LA PAZ COUNTY. THE AXIS OF THE ASSOCIATED UPPER TROUGH WAS ORIENTED NORTH-SOUTH OVER WA/OR/CA WITH THE MAIN CYCLONIC CIRCULATION CENTERED OVER CENTRAL CALIFORNIA. ONE VORT LOBE WITHIN THE CIRCULATION APPEARS TO HAVE SHIFTED INTO NEVADA WITH ANOTHER ONE ROUNDING THE BOTTOM OF THE TROUGH NEAR THE SOUTHWEST CALIFORNIA COAST. MODELS SHOW THE SOME QG FORCING FROM IT GETTING INTO SOUTHWEST ARIZONA THIS MORNING IN ADDITION TO SOME LIFT FROM THE FRONT. SOME UPPER LEVEL DIVERGENCE IS ADVERTISED OVER SOUTH-CENTRAL ARIZONA BY BOTH THE NAM AND GFS...NAM MORE GENEROUS. THE NEXT MAIN VORT MAX AND JET STREAK MOVE INTO SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA BEGINNING THIS AFTERNOON WITH A DIVQ BULLSEYE MOVING EAST OF THE LOWER COLORADO RIVER VALLEY THIS EVENING. BEST QG FORCING LOOKS TO LAG BEHIND THE MOISTURE. HOWEVER...WITH ANOMALOUS PRECIPITABLE WATER AND AN APPROACHING UPPER TROUGH...THERE IS CAPE AND DYNAMICAL FORCING IN PLAY FOR OUR AREA TODAY AND THIS EVENING. THERE IS ALSO VERTICAL WIND SHEAR IN PLAY WITH EFFECTIVE SHEAR OF AT LEAST 30 KTS WHICH ENHANCES THE SEVERE POTENTIAL. NOT EVERY STORM WILL BE SEVERE THOUGH A GOOD PORTION OF THEM WILL BE CAPABLE OF SMALL HAIL...WIND GUSTS OF 35 TO 45 MPH...AND BRIEF HEAVY RAIN. KEY QUESTIONS ARE HOW NUMEROUS WILL THEY BE AND WHERE WILL THERE BE TRAINING OF ECHOES. WITH DEEP SOUTHERLY COMPONENT TO THE FLOW...TRAINING IS QUITE POSSIBLE. THUS THERE IS THE DUAL THREAT OF SEVERE AND FLASH FLOODING. HIGHER TERRAIN AREAS OF SOUTHERN GILA COUNTY AND FAR NORTHEAST MARICOPA COUNTY LOOK TO BE MOST SUSCEPTIBLE TO FLASH FLOODING BUT THAT IS NOT NECESSARILY THE ONLY PLACE IT CAN HAPPEN. FOR SOUTH-CENTRAL ARIZONA...ANTICIPATE ANTICIPATE AN UPSWING IN STORM DEVELOPMENT BEGINNING BY LATE MORNING/MIDDAY WITH AN ACTIVE PERIOD THIS AFTERNOON AND EVENING. MORE LATER. && .PREVIOUS DISCUSSION ISSUED 230 AM... TODAY AND TONIGHT... A MASSIVE COOL PACIFIC LOW PRESSURE SYSTEM CONTINUED TO MOVE TOWARD AZ EARLY THIS MORNING. INCREASED SOUTHWESTERLY AND DIFLUENT JETSTREAM WINDS CONTINUED TO DEVELOP WIDESPREAD CONVECTION AND HEAVY RAIN OVER NORTHWEST AZ OVERNIGHT...WEAKLY TRAILING INTO PARTS OF SOUTHWEST AZ AT 2 AM. INCREASING SHOWERS AND THUNDERSTORMS HAD ALSO DEVELOP IN PARTS OF EASTERN MARICOPA COUNTY AT THIS TIME. CONVECTION WAS FEEDING OFF A DENSE LOW LEVEL SUBTROPICAL MOISTURE PLUME MOVING NORTH UP THE COLORADO RIVER VALLEY AND PARTS OF SOUTHWEST AZ AHEAD OF THE COLD FRONT. THANKS TO THE YUMA PROVING GROUNDS...MULTIPLE LATE FRIDAY AFTERNOON WEATHER BALLOONS WERE LAUNCHED DETECTING THIS MOISTURE PLUME...AND SHOWING MOISTURE LEVELS WERE EXCESSIVE BELOW 8 THSD FEET. AS THE PACIFIC TROF SLOWLY ADVANCES TOWARD AZ THIS MORNING AND AFTERNOON...STRONG UPPER LEVEL DIFLUENT FLOW OVER THE RICH LOW LEVEL MOISTURE PLUME WILL GENERATE WIDESPREAD SHOWERS AND THUNDERSTORMS OVER PARTS OF SOUTHWEST AND SOUTH CENTRAL AZ TODAY...INCLUDING PHOENIX. AT 2 AM THE NEXT IN A SERIES OF SHORTWAVES...ROTATING AROUND THE BROADER WESTERN STATES LOW PRESSURE CIRCULATION...WAS ON THE DOORSTEP OF SAN DIEGO AND POISED TO ROTATE INTO AZ LATER THIS MORNING. ADDITIONALLY...VERTICAL WIND SHEAR WILL ALSO COME INTO PLAY SUGGESTING THE POSSIBILITY OF ORGANIZED AND SEVERE AFTERNOON CONVECTION...REPLETE WITH STRONG SURFACE GUSTS AND LARGE HAIL. THE STORM PREDICTION CENTER...SPC...CONTINUES TO PUT NEARLY THE ENTIRE WESTERLY HALF OF AZ UNDER A SLIGHT RISK OF SEVERE WEATHER TODAY. EARLIER FORECASTS WITH HIGH PRECIP PROBABILITIES AND THE THREAT FOR HEAVY RAIN OVER PARTS OF SOUTHWEST AND SOUTH CENTRAL ARIZONA WILL CONTINUE...SO VERY LITTLE FORECAST CHANGES WERE MADE ON THIS SHIFT. FOR TONIGHT...UPPER LEVEL STORM DYNAMICS AND THE DEEP MOISTURE PLUME WILL SHIFT INTO EASTERN AZ THIS EVENING WITH THE COLD FRONT. THEREFORE PRECIP PROBABILITIES WILL TAPER OFF SIGNIFICANTLY OVER SOUTHWEST AND SOUTH CENTRAL AZ THIS EVENING...BUT CONTINUE OVER MOUNTAINOUS SOUTHERN GILA COUNTY THROUGH SUNDAY MORNING. SUNDAY... A MUCH DRIER AIRMASS WILL SPREAD ACROSS SOUTHEAST CA...SOUTHWEST AND SOUTH CENTRAL AZ SUNDAY. HOWEVER...DEEP MOISTURE WILL CONTINUE ALONG THE EASTERN AZ BORDER UNTIL SUNDAY NIGHT. A THREAT OF SHOWERS AND THUNDERSTORMS WILL LINGER OVER THE MOUNTAINS OF SOUTHERN GILA COUNTY SUNDAY...DRY ELSEWHERE IN OUR FORECAST AREA. MONDAY THROUGH WEDNESDAY... DRY WEATHER WITH NEAR SEASONAL TEMPERATURES ARE EXPECTED ACROSS THE ENTIRE FORECAST AREA. && .AVIATION... SOUTH-CENTRAL ARIZONA INCLUDING KPHX...KIWA...AND KSDL...AND SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA INCLUDING KIPL AND KBLH... SHOWERS AND THUNDERSTORMS THROUGH MID MORNING WILL BE ISOLATED AND MAINLY FOCUSED TO THE NORTH AND WEST OF THE PHOENIX AREA...POTENTIALLY AFFECTING KBLH. BY LATE MORNING INTO THE EARLY AFTERNOON...EXPECTING A LINE OF SHOWERS AND THUNDERSTORMS TO DEVELOP JUST TO THE WEST OF PHOENIX AND THEN MOVE THROUGH THE PHOENIX AREA WITH THE HIGHEST CONFIDENCE IN GETTING RAINFALL AT THE PHOENIX TERMINALS BETWEEN 20Z-00Z THIS AFTERNOON. THUNDERSTORMS TODAY WILL HAVE THE POTENTIAL TO PRODUCE STRONG WINDS AND AM FAIRLY CONFIDENT THERE WILL BE A COUPLE HOUR PERIOD LATE THIS AFTERNOON WHEN THE PHOENIX TERMINALS WILL SEE WIND GUSTS APPROACHING 40 KNOTS AT TIMES. OUTSIDE OF SHOWERS AND THUNDERSTORMS...GRADIENT WINDS WILL ALSO BE GUSTY THIS AFTERNOON. ACTIVITY WILL QUIET DOWN BY EARLY EVENING AS THE UPPER LOW EXITS THE AREA. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... MONDAY THROUGH FRIDAY... DRIER AIR WILL BEGIN MOVING INTO THE AREA ON MONDAY...WITH LITTLE TO NO CHANCE OF CONVECTION THE REMAINING PORTION OF THE FORECAST PERIOD. MINIMUM HUMIDITY LEVELS WILL TREND DOWN TO AROUND 15 PERCENT BY THURSDAY. IN ADDITION TO THE DRIER AIR...COOLER TEMPERATURES ARE EXPECTED THE ENTIRE PERIOD. SOME GUSTY WEST TO SOUTHWEST WINDS ARE POSSIBLE ALONG AND BEHIND THE TROUGH EARLY SUNDAY...ALTHOUGH WIND SPEEDS WILL BE GENERALLY LIGHT AND FOLLOW TYPICAL DIURNAL PATTERNS MONDAY THROUGH THURSDAY. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX DISCUSSION...AJ PREVIOUS DISCUSSION...VASQUEZ AVIATION...KUHLMAN FIRE WEATHER...MEYERS/MCLANE
Hazardous weather outlook, Sep 26, 3:17 PM MST, 21 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 317 PM MST FRI SEP 26 2014 AZZ020>028-CAZ031>033-272230- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- 317 PM MST FRI SEP 26 2014 /317 PM PDT FRI SEP 26 2014/ ...SEVERE WEATHER THREAT OVER SOUTH-CENTRAL ARIZONA FROM LATE MORNING INTO THE EVENING HOURS ON SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA...EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-CENTRAL ARIZONA AND EXTREME SOUTHEAST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS TO CONTINUE INTO THE EVENING HOURS ACROSS THE REGION. LOCALLY HEAVY RAIN...GUSTY WINDS...AND BLOWING DUST IS POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A PACIFIC WEATHER SYSTEM WILL DRAW MOISTURE NORTHWARD ACROSS ARIZONA...PRODUCING WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY FROM LATE FRIDAY NIGHT INTO SUNDAY...MAINLY FROM THE LOWER COLORADO RIVER VALLEY EASTWARD. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING STRONG...POSSIBLY DAMAGING WINDS...LOCALLY HEAVY RAIN...AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
In the hours before
Special weather statement, Sep 27, 6:52 AM MST, 5 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
652 AM MST SAT SEP 27 2014
AZZ020-021-271430-
LA PAZ AZ-
652 AM MST SAT SEP 27 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWEST LA PAZ COUNTY IN WEST CENTRAL ARIZONA
UNTIL 730 AM MST
AT 649 AM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS BETWEEN POSTON AND PARKER DAM...MOVING
NORTHEAST AT 25 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 45 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
PARKER...PARKER STRIP.
LAT...LON 3430 11408 3426 11401 3426 11394 3366 11431
3394 11445 3412 11438 3414 11435 3414 11433
3417 11429 3419 11424 3426 11416 3426 11414
3431 11414
TIME...MOT...LOC 1351Z 211DEG 20KT 3391 11430
AJLocal storm report, Sep 27, 7:42 AM MST, 5 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
742 AM MST SAT SEP 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 AM FLOOD 2 NW BUCKSKIN MOUNTAIN 34.25N 114.17W
09/27/2014 LA PAZ AZ BROADCAST MEDIA
0.55 INCH OF RAIN IN 25 MIINUTES WITH STREET FLODDING
0715 AM HEAVY RAIN 2 NW BUCKSKIN MOUNTAIN 34.25N 114.17W
09/27/2014 M0.55 INCH LA PAZ AZ BROADCAST MEDIA
0.55 INCH OF RAIN IN 25 MIINUTES WITH STREET FLODDING
&&
EVENT NUMBER PSR1400287
EVENT NUMBER PSR1400288
MPSpecial weather statement, Sep 27, 11:49 AM MST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
1149 AM MST SAT SEP 27 2014
AZZ026-271930-
YUMA AZ-
1149 AM MST SAT SEP 27 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
EAST CENTRAL YUMA COUNTY IN SOUTHWEST ARIZONA
UNTIL 1230 PM MST
AT 1147 AM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES SOUTHEAST OF MOHAWK...MOVING NORTHEAST AT
25 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN. TRAVELERS ALONG I-8 NEAR DATELAND SHOULD USE CAUTION.
LOCATIONS IMPACTED INCLUDE...
MOHAWK...
DATELAND...
PALOMA...
LAT...LON 3302 11379 3302 11350 3296 11335 3266 11335
3252 11353 3259 11387
TIME...MOT...LOC 1849Z 203DEG 23KT 3267 11368
18Special weather statement, Sep 27, 11:51 AM MST, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 1151 AM MST SAT SEP 27 2014 AZZ022-023-027-271930- MARICOPA AZ- 1151 AM MST SAT SEP 27 2014 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA UNTIL 1230 PM MST AT 1145 AM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 7 MILES SOUTH OF PALO VERDE...MOVING NORTH AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. MOTORISTS ALONG I-10 NEAR BUCKEYE SHOULD USE CAUTION. LOCATIONS IMPACTED INCLUDE... PALO VERDE... BUCKEYE... LIBERTY... PERRYVILLE... LAT...LON 3357 11264 3352 11235 3321 11254 3323 11266 TIME...MOT...LOC 1851Z 195DEG 18KT 3328 11259 18
Special weather statement, Sep 27, 12:05 PM MST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
1205 PM MST SAT SEP 27 2014
AZZ021-022-271945-
LA PAZ AZ-MARICOPA AZ-
1205 PM MST SAT SEP 27 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
EXTREME NORTHWESTERN MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
EAST CENTRAL LA PAZ COUNTY IN WEST CENTRAL ARIZONA
UNTIL 1245 PM MST
AT 1203 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES SOUTHEAST OF SALOME...MOVING NORTHEAST AT
30 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
SALOME...
WENDEN...
GLADDEN...
LAT...LON 3404 11332 3401 11332 3401 11326 3398 11320
3362 11353 3369 11371 3415 11355
TIME...MOT...LOC 1905Z 206DEG 24KT 3372 11357
18Special weather statement, Sep 27, 12:32 PM MST, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 1232 PM MST SAT SEP 27 2014 AZZ022-023-027-272015- MARICOPA AZ- 1232 PM MST SAT SEP 27 2014 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... WEST CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA UNTIL 115 PM MST AT 1227 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 7 MILES NORTHWEST OF PAINTED ROCK DAM...MOVING NORTHEAST AT 35 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... GILLESPIE DAM... PALO VERDE NUCLEAR GENERATION STATION AND WINTERSBURG... TONOPAH... LAT...LON 3367 11295 3336 11251 3303 11305 3319 11326 TIME...MOT...LOC 1932Z 221DEG 31KT 3318 11307 18
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 10:22 PM MST | Special Weather Statement | PSR | La Paz | 38 min |
| Sep 26, 11:05 PM MST | Special Weather Statement | PSR | Gila | 40 min |
| Sep 27, 12:11 AM MST | Areal Flood Advisory | PSR | Gila | 2 hr |
| Sep 27, 4:59 AM MST | Special Weather Statement | PSR | 31 min | |
| Sep 27, 5:28 AM MST | Areal Flood Advisory | PSR | Gila, Maricopa, Pinal | 2 hr |
| Sep 27, 6:52 AM MST | Special Weather Statement | PSR | La Paz | 38 min |
| Sep 27, 7:26 AM MST | Areal Flood Advisory | PSR | La Paz | 2 hr |
| Sep 27, 9:50 AM MST | Severe Thunderstorm Warning | PSR | La Paz, Maricopa | 40 min |
| Sep 27, 10:20 AM MST | Severe Thunderstorm Warning | PSR | Yuma | 40 min |
| Sep 27, 11:49 AM MST | Special Weather Statement | PSR | Yuma | 41 min |
| Sep 27, 11:51 AM MST | Special Weather Statement | PSR | Maricopa | 39 min |
| Sep 27, 12:05 PM MST | Special Weather Statement | PSR | 40 min | |
| Sep 27, 12:11 PM MST | Severe Thunderstorm Warning | PSR | La Paz, Maricopa | 34 min |
| Sep 27, 12:16 PM MST | Areal Flood Advisory | PSR | Maricopa, Yuma | 3 hr |
| Sep 27, 12:25 PM MST | Areal Flood Advisory | PSR | La Paz, Maricopa | 3 hr |
| Sep 27, 12:32 PM MST | Special Weather Statement | PSR | Maricopa | 43 min |
| Sep 27, 12:51 PM MST | Special Weather Statement | PSR | 24 min | |
| Sep 27, 1:00 PM MST | Areal Flood Advisory | PSR | Maricopa | 3 hr |
| Sep 27, 1:14 PM MST | Special Weather Statement | PSR | Maricopa | 46 min |
| Sep 27, 1:39 PM MST | Areal Flood Advisory | PSR | Maricopa | 3 hr |
| Sep 27, 1:44 PM MST | Severe Thunderstorm Warning | PSR | Maricopa, Pinal | 46 min |
| Sep 27, 2:08 PM MST | Severe Thunderstorm Warning | PSR | Maricopa, Pinal | 52 min |
| Sep 27, 2:25 PM MST | Areal Flood Advisory | PSR | Maricopa, Pinal | 2 hr |
| Sep 27, 2:31 PM MST | Areal Flood Advisory | PSR | Maricopa, Pinal | 119 min |
| Sep 27, 2:49 PM MST | Special Weather Statement | PSR | 41 min | |
| Sep 27, 2:56 PM MST | Special Weather Statement | PSR | 49 min | |
| Sep 27, 3:29 PM MST | Flash Flood Warning | PSR | Maricopa, Pinal | 3 hr |
| Sep 27, 4:05 PM MST | Severe Thunderstorm Warning | PSR | Pinal | 25 min |
| Sep 27, 4:27 PM MST | Areal Flood Advisory | PSR | Gila, Maricopa, Pinal | 3 hr |
| Sep 27, 4:30 PM MST | Special Weather Statement | PSR | Pinal | 45 min |
| Sep 27, 4:31 PM MST | Areal Flood Warning | PSR | Maricopa | 4 hr |
| Sep 27, 4:45 PM MST | Special Weather Statement | PSR | Gila | 45 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.